Results 1 to 6 of 6
Coming off Methadone
  1. #1
    Jude5 is offline New Member
    Join Date
    Oct 2006
    Location
    , , USA.
    Posts
    8

    Default Coming off Methadone

    I have been on different narcotics for years due to congenital spinal(neck) problems and fibromyalgia. I have been on Methdadone 40mg a day for the last year with Percocet for breakthru pain that I rarely use. THe last couple of months, I am down to 20mgs a day. I want to try to come off of it. I have gained about 30 # in the last year that I can not lose. I think I can get off the med now but am terrified of what will happen.

    Does anyone know how I can do this with the least amount of problems. My doc told me that I wont have any withdrawl but I notice that I am really cold if I go for more than 12 hours without taking it. Im sure that is just the beginning of withdrawl symptoms. Will I need to go on Suboxene? I really would love to be off of meds.

    Any help is greatly appreciated.

  2. #2
    sack is offline Junior Member
    Join Date
    Oct 2006
    Location
    , , .
    Posts
    26

    Default

    It seems 2 me that u are doing this backwards,in the first place there is no need for break thru pain relief if u r on methadone cause u can't feel it because the methadone is 2 strong,what i would do is the 21 day detox drop 5mg every day at the end of 21 day's u r off the methadone but in 3 day's u will start 2 have withdrawals from the methadone then take the percosett 2 knock the WD edge off and then only time will help plus will power 2 stay of methadone if u can't try Suboxone Sack PS Since u r down 2 20mg.aday drop on down til u reach zero methadone then wait til u start 2 have withdrawals then take the percocet 2 help u and fight it it is hard I was on 100mg aday and did the 21 day deal then after 3 day's withdrawals hit then I started suboxone much better.
    Last edited by sack; 01-01-2008 at 02:13 PM. Reason: correction

  3. #3
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,649

    Default

    Methadone is a totally different opiate compared to most if not all the other opiates.It has a 72 hr halflife which makes it last a long time.It binds to the opiate receptors like glue and other opiates like oxycodone and hydrocodone are pretty much useless.
    Detoxing off methadone is also alot different then coming off say morphine in that you need to wean down very slowly.
    Start by staying at your 20mg a day for a week more.The golden rule with methadone detox is to come down no more than 10% every 2 weeks.This allows your serum level to come down and level out to the new dose which takes about 5 days.Most clinics ect try and keep the patient on the same dose for a month then drop them down 10% every month until they get to 1-.5mgs a day.
    For suboxone use you need to get down to 30mgs a day of methadone.Once on suboxone you can try a 6 week detox.This does work for some people and really in your case it may be the way to go seeing that you aren't a addict.
    Go to www.suboxone.com and read up on suboxone(buprenorphene).
    Then talk to your doctor and see what he\she thinks..Good luck....Dave

  4. #4
    Jude5 is offline New Member
    Join Date
    Oct 2006
    Location
    , , USA.
    Posts
    8

    Default

    I really appreciate it guys.

    So is it possible to break the 10s in half and then use a pill cutter to cut the 5s in half again? Will that give me a fairly accurate dose to take 7.5 mg in the morning and then 10 at night for 3 weeks then drop down to 7.5 in am and 7.5 pm for 3 weeks and so on?


    Also, now that I am down to 20mg, I almost feel drugged at times? Is that normal since I am below the 30 mg?

  5. #5
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,649

    Default

    You have to remember that methadone is a very potent drug.Much more potent then most of the opiates on the market today.It also has a very long half life so when you make a dose change it takes about 5 days for it to really take effect as it takes that long for your methadone serum level to stabilize.
    I was on 400mgs a day for almost 4 years.Over the last 2 years is I have slowly brought my dose down to 210mgs\day.Much to my surprise I feel no different now then when I was at 400.I just started to feel in my gut that I could come down which I've learned is a very good sign that my brain is making a slow recovery from the many years of abuse.
    Enough about me,you can cut those methadose pills into quater's using a pill cutter for sure.Just remember that it takes at least 5 days for that dose change to make it through your system (so to speak).So take your time as it will be worth it because you don't want to go through methadone withdrawls.Keep us up on how your doing....Hang in there...Dave

  6. #6
    Jude5 is offline New Member
    Join Date
    Oct 2006
    Location
    , , USA.
    Posts
    8

    Default

    Is it possible to wean down off of Methadone slowly and not experience withdrawl hell at the end? I am down to 17.5 now and doing fine.
    Also, when I get down to 15mg, is it best to do 7.5 and 7.5 or can I do 10 and 5?

    I know that people say thatyou dont experience withdrawl for a couple fo days but I notice it after 12 hours.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22